just took my shot about 10 mins ago...its nerve racking...hoping i dont flare up like the first shot...arg
I'll be praying for you friend
I never got a significant rash on the Ribavirin. However, when I was in the Prove 3 trial with Telaprevir/Pegasys (no Riba), I got a horrendous rash at week 2. It did not clear up until about 10 days after stopping Telaprevir.
I'm not doing the Telaprevir but am in the Gilead trial with riba. I just did my 9th shot tonight and did not have any significant itching/rash until the last few days. It's not too intense but there just the same. Right now I'm using some organic tea tree oil antiseptic spray and it helps. As for the shot, I get so spaced out the night that I take it, I'm in another place (like now). Hope you get through tonight with minimal discomfort.
yeah, This is nerve wracking waiting for the next side to pop up. no warning ... today, I am starting to get a patchy rash on the sides and back of my neck. I also have something coming up on my legs. so i guess there is just no telling. anything can happen at anytime. how stressful. . :(
how did you deal with your rash symptoms?
@ research I like the sound of tea tree oil spray. Does that dry it out or just calm it down?
The tea tree oil spray is made for insect bites, sunburns, rashes and things so it is soothing and healing both. Its got a lot of botanicals like rosemary, sage, chamomile and witch hazel -made by Desert Essence. I order it from vitacost.com but have no idea where you would by it in a store. I've got itchy happening on my neck too and now my cheeks are reddish and irritated and itching. One thing that I have found is that this Atlanta heat really affects me and my skin with these meds.
I hate to say it, but for me, that only thing that finally resolved my rash was the ending of Telaprevir. I used all the cortizone creams and it seems to just make my rash more angry. I can tell that the WORST thing you can do if you want the rash to go away is to get out in the sun. Getting in the sun just aggravates the rash so much more.
Hi, I will be doing shot #6 and so far no rash, mild itching but nothing to speak of. Someone told me the dreaded Telaprevir rash popped up around week 8 but that was their experience . I will keep you up to date, hopefully no major rashes. Cannot wait for the Telaprevir part to end,pills are so big and dry. yuck!
My trial told me to call them if I noticed any raised patches ASAP. You may want to call them & see what they suggest.
About week three into the Prove 3 trial was when I first got the rash.
We were at the lake and had a full day of sun on the beach. That night at dinner my daughter noticed this poison ivy looking rash running up my arm.
Over the next few days it moved around my body but never on my face. My doc prescribed a steroid cream (Lidex?) that quickly brought it under control.
After 12 weeks of Telaprevir + SOC followed by 12 weeks of SOC, I went negative between week 1-2 and remain that way today.
For me the rash was controllable, others had more severe reaction. 2-4 weeks after beginning tx is what I've heard about the Vertex rash.
Form what you described I'd say that your reaction is to Ribivirin. Regardless, the worst thing you can do is exposure to the sun. For the rest of the summer I wore a long sleeve UV shirt and pants and a floppy hat while doing yard work....my kids called me Michael Jackson.
Hang in there. SVR is worth it!
It sounds to me like you have the riba rash - the tela rash can be so bad people have to drop out from it.......that doesn't seem to be the case here. Be happy and stay out of the sun!
I got rash at week 22 in the Prove 3 trials but independently verified I had cleared in the first couple weeks so I wasn't too concerned and the rash stopped immediately upon discontinuation. Was well worth it as I feel like a new person after being done for a few years now. Hang in there and thank God it's finally approved!!! it was worth being in the program even though overkill for me but glad for everyone!